Diarrhea From Radiation

by Ms. Gray
(El Dorado, Arkansas)

Can you get constant diarrhea from radiation therapy?

I'm 58 yrs old and I had stage 3 cervical cancer in 2007. I had chemo and radiation for 3 months, then radiation implants for 3 days.


My problem is during treatment and ever since then I have a lot of problems with diarrhea. Sometimes I don't have any notice that I'm going to have a bowel movement and sometimes I don't make it to bathroom. It is so embarrassing. It is almost always runny, sometimes it looks kinda foamy, sometimes it looks like see through skin.


I know I shouldn't but I go through at least 1 bottle of diarrhea medication (48 ct) a month just to be able to function. I have tried to get help but most of the time doctors just act like it's nothing but I REALLY NEED SOME HELP. I mean this is EVERY DAY!


Could my problems be caused from the radiation? That is when it started and my vagina walls have collapsed and when I have pap smears the doctors say I have a lot of scar tissue.


I can't work. I don't have any insurance. Could you please give me some advice on this? Sometimes I just want to curl up in bed and not get up.


Thank you.
Ms. Gray








Dear Ms. Gray,

Your question about diarrhea from radiation is a particularly sensitive one to me because my own dear mother went through what you have gone through.


She also had cervical cancer and was treated with radiation therapy. They wanted to give her chemo, too, but she refused. I remember her having loose bowels from the radiation therapy, so although chemotherapy can also cause diarrhea, there's no doubt that radiation can as well.


What is particularly sad in your case is that you have continued to suffer with the condition long after the treatment you received and are not improving.



Unfortunately, the treatment they use to kill cancer cells also does a lot of damage to healthy cells. Because of the location of the cancer, the radiation was pointed directly at the area of your bowels and damage has no doubt been done to the cells affecting your bowel motions and most likely the lining of your intestines.


I'm not a doctor, so I can only give you my personal opinion and you must determine for yourself what you would like to do.


I believe the most important thing you need to do is try to build up your poor immune system that has been ravaged by the radiation and chemo therapies you've undergone.


By improving your nutritional intake (10 fold) you give your body the building blocks it needs to rebuild and repair the healthy cells that were damaged or destroyed.


Apart from eating as healthily as you can and avoiding junk foods, sugars, etc., I would encourage you to take the whole food supplement powders like Barley Life or Leaf Greens because they are so rich in nutrition and can be absorbed quickly into your bloodstream.


I would also try using the Herbal Fiberblend (starting with a very small amount each day), to encourage the repair of your intestinal lining. It may not be a quick process, but I feel it would be a very worthwhile one and would serve you well in the long run.


Cancer is such a horrendous disease. The treatment isn't much better. I'm so glad to hear that in spite of the diarrhea from the radiation, you have survived so far. I pray that the Lord will enable you to know exactly what you should do going forward and that He would grant you complete healing.


Blessings,
Angie

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Colon Cleansing.

Search our Site:


E-mail Address
First Name
Then

Don't worry — your e-mail address is totally secure.
I promise to use it only to send you Inner Health.
Living Well Certified Coach
My Essentials For Good Health

forward plus vitamin packets

yeast infection cure

Puritan's Pride